Alert archive / Georgia / Frost Advisories in 2010

Frost Advisory 2, NWS Atlanta, GA

November 13, 201028 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 13, 2010, 2:28 PM EST for 28 counties in Georgia. It took effect at Nov 14, 2010, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2010, 2:28 PM EST (19:28 UTC)
In effect from
Nov 14, 2010, 12:00 AM EST
Expired
Nov 14, 2010, 9:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA
All 28 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Monroe County, GA, Morgan County, GA, Peach County, GA, Pike County, GA, Putnam County, GA, Taliaferro County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 36 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS72 KFFC 131928
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EST SAT NOV 13 2010

GAZ039-049>051-059>062-068>076-081>086-094>098-140330-
/O.NEW.KFFC.FR.Y.0002.101114T0500Z-101114T1400Z/
WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-
UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN
228 PM EST SAT NOV 13 2010

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY FOR PORTIONS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST 
SUNDAY FOR AN AREA SOUTH OF A LINE FROM GRIFFIN TO MADISON TO 
WASHINGTON AND NORTH OF A LINE FROM THOMASTON TO PERRY TO DUBLIN TO 
SWAINSBORO. 

LOW TEMPERATURES SUNDAY MORNING ARE EXPECTED TO DIP DOWN INTO
THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES.
WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES...COMBINED
WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT
IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN
SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
335 
WWUS72 KFFC 140234
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EST SAT NOV 13 2010

GAZ039-049>051-059>062-068>076-081>086-094>098-141045-
/O.CON.KFFC.FR.Y.0002.101114T0500Z-101114T1400Z/
WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-
UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN
934 PM EST SAT NOV 13 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT UNTIL 9 AM EST
SUNDAY FOR PORTIONS OF CENTRAL GEORGIA.

LOW TEMPERATURES SUNDAY MORNING ARE EXPECTED TO DIP DOWN INTO THE
MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES.
WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES...
COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL
LIKELY RESULT IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST
LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW
SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

19
829 
WWUS72 KFFC 140840
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EST SUN NOV 14 2010

GAZ039-049>051-059>062-068>076-081>086-094>098-141400-
/O.CON.KFFC.FR.Y.0002.000000T0000Z-101114T1400Z/
WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-
UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN
340 AM EST SUN NOV 14 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING 
FOR PORTIONS OF CENTRAL GEORGIA... 

LOW TEMPERATURES THIS MORNING ARE EXPECTED TO DIP DOWN INTO THE MID
30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES. WHILE A
FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES... COMBINED WITH
CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT IN
WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN
SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
314 
WWUS72 KFFC 141412
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 AM EST SUN NOV 14 2010

GAZ039-049>051-059>062-068>076-081>086-094>098-141515-
/O.EXP.KFFC.FR.Y.0002.000000T0000Z-101114T1400Z/
WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-
UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN
912 AM EST SUN NOV 14 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY FOR PORTIONS OF CENTRAL GEORGIA IS NO LONGER
IN EFFECT.

TEMPERATURES ARE ON THE RISE THIS MORNING...WITH MOST AREAS
ACROSS CENTRAL GEORGIA REPORTING LOW TO MID 40S. THE THREAT OF
WIDESPREAD FROST HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 13, 12:31 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 13, 12:31 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EST SAT NOV 13 2010

.UPDATE...
/ISSUED AT 1038 AM EST SAT NOV 13 2010/
MADE A FEW MINOR ADJUSTMENTS TO HOURLY TEMPERATURES BASED ON
CURRENT WARMING TRENDS. ALSO ADDED AREAS OF FROST IN THE WEATHER
GRIDS FOR SUNDAY MORNING FOR AREAS WITH NEAR FREEZING LOW
TEMPERATURES AS CLEAR SKIES AND CALM WINDS WILL ALLOW FROST TO
DEVELOP.

&&

.PREV DISCUSSION...

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
/ISSUED 404 AM EST SAT NOV 13 2010/
THE SHORT TERM MODELS HAVE INITIALIZED WELL AND IN GOOD AGREEMENT
NOT ONLY WITH EACH OTHER BUT AS FAR AS RUN-TO-RUN CONSISTENCY IS
CONCERNED. THE UPPER LEVEL RIDGING CONTINUES TO WEAKEN AND SHIFT
EASTWARD THROUGH THE SHORT TERM PERIODS. THE SURFACE FRONT CURRENTLY
STRETCHED ALONG THE PLAINS WILL PUSH EASTWARD THROUGH THE PERIOD...
APPROACHING NORTHWEST GEORGIA ON SUNDAY.  MOISTURE WILL BE CONFINED
ALONG THE FRONT WHICH MAKES SLOW PROGRESS...BY SUNDAY EVENING
GFS/NAM/ECMWF ALL HAVE IT NORTHWEST OF AN ATLANTA TO GAINESVILLE
LINE. AFTER DIMINISHING RAIN CHANCES OVERNIGHT SUNDAY NIGHT WITH
LIMITED FORCING...MODELS DEVELOP A SURFACE WAVE OVER THE NORTHWEST
GULF ON MONDAY WHICH RIDES NORTHEAST ALONG THE NEARLY STATIONARY
FRONT...THIS SURFACE WAVE PUSHES ANOTHER SLUG OF MOISTURE AND AN
INCREASED CHANCE OF SHOWERS MAINLY ACROSS PORTIONS OF NORTH AND WEST
GEORGIA...HOWEVER THE BEST DYNAMICS REMAIN TO OUR WEST...WITH
THUNDER CHANCE PRETTY SLIM ACROSS THE FORECAST AREA.  GUIDANCE AND
BIAS-ADJUSTED TEMPERATURES THROUGH SHORT TERM PERIODS CONTINUE TO BE
CLOSE AND BASED UPON THEIR PERFORMANCE THESE PAST FEW DAYS WILL NOT
STRAY TOO FAR.

LONG TERM /TUESDAY THROUGH SATURDAY/...
/ISSUED 404 AM EST SAT NOV 13 2010/
THE EXTENDED MODELS CONTINUE IN FAIRLY GOOD AGREEMENT...THAT IS THE
OVERALL PATTERN IS CONSISTENT WITH MINOR DISCREPANCIES NOTED.  AS
THE BASE OF THE TROUGH SHIFTS EASTWARD ACROSS THE MISSISSIPPI VALLEY
DURING THE DAY ON TUESDAY...THE SURFACE WAVE TREKS ACROSS THE
FORECAST AREA...WITH BEST RAIN CHANCES DURING THE AFTERNOON AND
EARLY EVENING ON TUESDAY.  MINIMAL INSTABILITY AND SOME LOW
CAPES...MU CAPE LESS THAN 1000...MOVES ACROSS PORTIONS OF THE
FORECAST AREA TUESDAY AFTERNOON AND EVENING...HAVE ADDED ISOLATED
THUNDER ACROSS THE AREA THIS TIME.  THE SURFACE FRONT AND UPPER
LEVEL WAVE MOVES OUT OF THE AREA TUESDAY NIGHT WITH SURFACE HIGH
PRESSURE BUILDING IN THROUGH THE END OF THE WORK WEEK.  GUIDANCE
TEMPERATURES LOOK REASONABLE AND WILL NOT STRAY TOO FAR.

12

&&

.AVIATION...
18Z UPDATE
AN INCREASE IN CIRRUS THROUGH TONIGHT...GOING FROM FEW TO SCT TO BKN
BY 12Z SUN. MID LEVEL CLOUDS WILL MOVE INTO THE FORECAST AREA AHEAD
OF THE DISSIPATING FRONT...ENOUGH FOR BKN100 BY SUNDAY MORNING OVER
THE ATL AREA. WINDS WILL BE NEAR CALM MOST AREAS THROUGH THE
FORECAST PERIOD. THERE WILL BE A SHIFT TO THE SOUTHWEST LATE TONIGHT
IN ATL...AND AT ALL AREAS AFTER DAYBREAK SUNDAY MORNING...BUT SPEEDS
WILL REMAIN AT OR LESS THAN 5 KTS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH IN ALL ELEMENTS.

&&

.FIRE WEATHER...
/ISSUED 702 AM EST SAT NOV 13 2010/
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE TODAY.
A RED FLAG WARNING HAS BEEN EXPANDED FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA FOR AREAS WHERE RELATIVE HUMIDITIES ARE EXPECTED
TO DROP TO 20 TO 25 PERCENT FOR FOUR HOUR OR MORE. BASED UPON
CURRENT MODEL GUIDANCE LOW RELATIVE HUMIDITIES ARE NOT EXPECTED
TO REACH THE FOUR HOUR CRITERIA ON SUNDAY...BUT CONDITIONS WILL BE
MONITORED THROUGH LATER SHIFTS.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  37  70  44 /   0   0  10  10
ATLANTA         70  44  68  49 /   0   5  10  10
BLAIRSVILLE     69  35  64  40 /   0   5  10  10
CARTERSVILLE    70  36  67  44 /   0   5  10  10
COLUMBUS        72  40  72  49 /   0   5  10  10
GAINESVILLE     70  42  66  47 /   0   5  10  10
MACON           71  32  72  42 /   0   0   5  10
ROME            72  36  65  43 /   0  10  20  10
PEACHTREE CITY  70  32  68  43 /   0   5  10  10
VIDALIA         72  40  73  47 /   0   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CLAYTON...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...FAYETTE...GLASCOCK...GREENE...
HANCOCK...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...NEWTON...PEACH...PIKE...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SPALDING...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Nov 13, 5:34 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 AM EST SAT NOV 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
534 AM EST SAT NOV 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER PORTIONS OF
CENTRAL GEORGIA...MAINLY SOUTH OF A NEWNAN TO WASHINGTON LINE THIS
AFTERNOON.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE STATE WILL MAINTAIN DRY AND STABLE
CONDITIONS THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS THIS
AFTERNOON.

.DISCUSSION...
HUMIDITY VALUES WILL FALL TO AS LOW AS 20 PERCENT THIS AFTERNOON.
THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE
DANGEROUS FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:22 PM ESTRed Flag WarningFFCBaldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 25 more28 hr

Nearby

Frost Advisories in Georgia, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.